Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 275, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2000, 2:24 PM EDT for Stewart County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2000, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 23, 2000, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stewart County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 231826 SVRATL GAC053-215-259-231915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 224 PM EDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA NORTHERN STEWART COUNTY IN WEST CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF COLUMBUS TO 3 MILES WEST OF FORT BENNING SOUTH TO 15 MILES SOUTHWEST OF FORT BENNING...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CUSSETA LAT...LON 3258 8507 3213 8500 3214 8467 3255 8471
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:10 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 23, 10:10 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT SUN JUL 23 2000 CURRENT FORECAST ON TRACK WITH POPS. TEMPS WILL BE A PROBLEM DUE TO AMOUNT OF CLOUDS. FROM ATL-AHN AND SOUTH AMOUNT OF SUNSHINE WILL DETERMINE HIGH TEMPS. MCN-CSG WILL HAVE TO BE WATCHED AND MAY HAVE TO BUMP TEMPS UP THERE. MOSTLY CLOUDY SKIES ACROSS EXTREME NORTH WILL INHIBIT TEMPS AND MAY HAVE TO DROP THEM A LITTLE. .ATL...NONE 17
In the hours before
Special weather statement, Jul 23, 1:08 PM EDT, 1 hour 16 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231815- NORTH AND CENTRAL GEORGIA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EDT SUN JUL 23 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...OVER NORTH AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS CAN BE EXPECTED ANYWHERE...OVER NORTH AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP OVER THE NEXT SEVERAL HOURS AND POSSIBLY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND HIGH WINDS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONIT<OR THIS SITUATION...AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. NOEL
Special weather statement, Jul 23, 1:14 PM EDT, 1 hour 10 minutes before
GAZ001-002-011-014-015-022-023-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 PM EDT SUN JUL 23 2000 INTENSE THUNDERSTORMS WILL CROSS DAWSON...DADE...WALKER...AND CHATTOOGA COUNTIES OF NORTH GEORGIA THROUGH 145 PM. THESE STORMS ARE CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO- GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT 25 MPH. Z NOEL
Special weather statement, Jul 23, 1:54 PM EDT, 30 minutes before
GAZ033-034-044-045-055-231845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 154 PM EDT SUN JUL 23 2000 INTENSE THUNDERSTORMS WILL CROSS FULTON...DEKALB...CLAYTON...AND GWINNETT COUNTIES THROUGH 245 PM. THESE STORMS ARE CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO-GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT 25 MPH. NOEL
Special weather statement, Jul 23, 2:12 PM EDT, 12 minutes before
GAZ089-090-102-231900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 PM EDT SUN JUL 23 2000 THROUGH 3 PM INTENSE THUNDERSTORMS WILL CROSS THE ALABAMA LINE AND MOVE INTO MUSCOGEE...CHATTAHOOCHEE AND STEWART COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING HAIL... STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THE STORMS WILL MOVE EASTWARD AT 15 TO 20 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 41 min |
| Jul 23, 1:44 PM EDT | Tornado Warning | FFC | Dawson, Hall, Lumpkin | 31 min |
| Jul 23, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 46 min |
| Jul 23, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 45 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 51 min |
| Jul 23, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 45 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale, Walton | 43 min |
| Jul 23, 2:52 PM EDT | Tornado Warning | FFC | Banks | 38 min |
| Jul 23, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 47 min |
| Jul 23, 3:32 PM EDT | Tornado Warning | FFC | Banks | 43 min |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 37 min |
| Jul 23, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oconee | 51 min |
| Jul 23, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 47 min |
| Jul 23, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 38 min |
| Jul 23, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 33 min |
| Jul 23, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jul 23, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette | 40 min |
| Jul 23, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 35 min |
| Jul 23, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 39 min |
| Jul 23, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 25 min |
| Jul 23, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 46 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.